Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 3, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 6, 2022, 5:17 PM EDT for Henry County, Putnam County, Ohio. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2022, 5:17 PM EDT (21:17 UTC)
- Expired
- Jun 6, 2022, 9:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 139 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 5:42 PM EDT | HEAVY RAIN 2.08 | 3 S Kieferville, OH | 85 MINUTE RAINFALL. |
| Jun 6, 5:47 PM EDT | HEAVY RAIN 2.25 | 1 Ssw Miller City, OH | 90 MINUTE RAINFALL. |
| Jun 6, 5:50 PM EDT | HEAVY RAIN 2.79 | 1 Sse Deshler, OH | 100 MINUTE RAINFALL. |
| Jun 6, 6:05 PM EDT | HEAVY RAIN 3.9 | Miller City, OH | 3.9 INCHES OF RAIN OVER PAST 2 HOURS. EXTENSIVE FIELD FLOODING OCCURRING. |
| Jun 6, 8:45 PM EDT | FLASH FLOOD | Ottoville, OH | 11 ROADS CLOSED THROUGHOUT PUTNAM COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 208 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
951
WGUS53 KIWX 062117
FFWIWX
OHC069-137-070115-
/O.NEW.KIWX.FF.W.0003.220606T2117Z-220607T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Northern Indiana
517 PM EDT Mon Jun 6 2022
The National Weather Service in Northern Indiana has issued a
* Flash Flood Warning for...
Southeastern Henry County in northwestern Ohio...
Central Putnam County in west central Ohio...
* Until 915 PM EDT.
* At 515 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ottawa, Leipsic, Deshler, Kalida, Glandorf, Ottoville, Fort
Jennings, West Leipsic, Belmore, Miller City, Prentiss and Gallup.
This flash flood warning replaces a portion of the previously issued
flood advisory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4117 8407 4125 8394 4125 8388 4123 8388
4119 8388 4117 8388 4115 8388 4114 8388
4088 8431 4095 8439 4095 8438 4099 8433
4105 8425
FLASH FLOOD...RADAR INDICATED
$$
Marsili2 follow-up statements
448
WGUS73 KIWX 062229
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
629 PM EDT Mon Jun 6 2022
OHC069-137-070115-
/O.CON.KIWX.FF.W.0003.000000T0000Z-220607T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry OH-Putnam OH-
629 PM EDT Mon Jun 6 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT THIS
EVENING FOR SOUTHEASTERN HENRY AND CENTRAL PUTNAM COUNTIES...
At 627 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen, with this axis of heavy rain from roughly Ottoville to
Miller City to Deshler. Additional rainfall amounts of 0.5 to 1 inch
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ottawa, Leipsic, Deshler, Kalida, Glandorf, Ottoville, Fort
Jennings, West Leipsic, Belmore, Miller City, Prentiss and Gallup.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4117 8407 4125 8394 4125 8388 4123 8388
4119 8388 4117 8388 4115 8388 4114 8388
4088 8431 4095 8439 4095 8438 4099 8433
4105 8425
FLASH FLOOD...RADAR INDICATED
$$
Marsili213
WGUS73 KIWX 070107
FFSIWX
Flash Flood Statement
National Weather Service Northern Indiana
907 PM EDT Mon Jun 6 2022
OHC069-137-070115-
/O.EXP.KIWX.FF.W.0003.000000T0000Z-220607T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam OH-Henry OH-
907 PM EDT Mon Jun 6 2022
...THE FLASH FLOOD WARNING FOR CENTRAL PUTNAM AND SOUTHEASTERN HENRY
COUNTIES WILL EXPIRE AT 915 PM EDT...
The flash flood warning will be allowed to expire at 915 PM EDT.
The flash flood warning will be replaced by an areal flood warning.
LAT...LON 4117 8407 4125 8394 4125 8388 4123 8388
4119 8388 4117 8388 4115 8388 4114 8388
4088 8431 4095 8439 4095 8438 4099 8433
4105 8425
$$
MARSILIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:16 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 6, 2:16 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Northern Indiana 216 PM EDT Mon Jun 6 2022 .SYNOPSIS... Issued at 401 AM EDT Mon Jun 6 2022 Showers and thunderstorms are expected mainly through this evening. The main threat will be locally heavy rainfall, but gusty winds may accompany the stronger thunderstorms. && .UPDATE... Issued at 214 PM EDT Mon Jun 6 2022 Long term discussion updated. && .SHORT TERM...(This Afternoon through Tuesday) Issued at 107 PM EDT Mon Jun 6 2022 Overall, forecast remains on track as two MCVs and a cold front bring ample chances for showers and thunderstorms through the overnight hours. Initial MCV is moving across central MI with convection sweeping southwestwards across our NW and into northern IL. While thunder has been limited within this broad area of convection, have seen a few lightning strikes along the MLCAPE axis. This axis is expected to move into the NW this afternoon and thus a rogue strong storm can't be ruled out. Primary hazard with any rogue storm would be damaging wind gusts. While rain rates have not been significant upstream, NE storm motions will allow for a longer residence time as the MCV continues to lift NE over the next several hours. This may lead to a swath of higher precip amounts, as depicted in CAMs, and cause ponding of poor drainage areas into the evening. The second MCV, currently moving across eastern MO, looks to be the focus for storms that could become strong to severe this afternoon. CAMs show an area of MLCAPE values of 1500-2000 J/kg working northwards into the forecast area over the few hours. The increased shear provided by the approaching MCV could be sufficient for storm organization and thus allow storms to become strong to severe with damaging wind gusts bring the primary hazard. Looking at the hydrologic side of this MCV, still looking at PWATs in the 1.65" range, MBE Velocities hold at or below 10kt, and warm cloud layer increases to around 8k ft through 00z. This, coupled with strong convective updrafts, will allow for rainfall rates to exceed 1-2" per hour and could result in flooding of poor drainage and urbanized areas. Outside of strong convection, rates will not be as intense. After sunset, the warm cloud layer grows to 10k to 12k ft while instability wanes which will allow for showers to be more efficient despite a lesser convective element. Overall, we are looking at a broad area of 0.75" to 1" of rainfall with narrow streaks of locally higher amounts. Influences of the MCVs diminish late tonight as they progress east of the forecast area. After midnight, the cold front is shown to drop into the northwestern forecast area. Additional convection is shown along this front, but they are shown to diminish with southeastward intrusion. Should any of these storms move over areas that received the higher end of totals, the additional rainfall could prolong any ongoing ponding/flooding. Tuesday will be mundane by comparison as the post-frontal airmass settles over the forecast area and holds high temperatures in the 70s. Models do have a few residual showers, but these chances will diminish as the day progresses. && .LONG TERM...(Tuesday Night through Monday) Issued at 214 PM EDT Mon Jun 6 2022 Quiet weather starts off the extended period while the forecast area is under zonal flow aloft. A trough is forecast to sweep across the central Plains during the day on Wednesday morning before moving overhead Wednesday evening. This would bring another chance for showers through the overnight hours Wednesday night. This will be followed by surface high pressure which should provide a reprieve from additional rainfall until the next system sweeps across the area on Friday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 138 PM EDT Mon Jun 6 2022 A band of showers have moved into nw IN this aftn impacting the KSBN terminal while sctd showers have developed across ne IN and nw OH ahead of the main band. Lightning thus far has been minimal along the IL/IN border. The main window of tstms is still in the 21Z to 02Z time frame as previously thought. After this period expect there will be lingering precipitation well past 00Z though the heaviest precipitation will be around 00Z. As the front pushes through winds will turn northwest late tonight at KSBN and Tue morning at KFWA. Expect IFR cigs at both sites before 12Z as the lower layers moisten and an inversion develops. Cigs should lift late Tue morning after 15Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...CM SYNOPSIS...Fisher SHORT TERM...CM LONG TERM...CM AVIATION...MF Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 6, 2:17 PM EDT, 3 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 217 PM EDT Mon Jun 6 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 217 PM EDT Mon Jun 6 2022 /117 PM CDT Mon Jun 6 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. The main threat will be locally heavy rainfall that could produce ponding of water in low or poor drainage areas. Isolated damaging winds also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-071830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 217 PM EDT Mon Jun 6 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. A few thunderstorms will be possible mainly this afternoon into early evening. Locally higher wind and waves will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 6, 3:11 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
311 PM EDT Mon Jun 6 2022
OHZ016-025-061945-
Allen OH-Putnam OH-
311 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southeastern Putnam
and northeastern Allen Counties through 345 PM EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Beaverdam, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bluffton and Pandora around 325 PM EDT.
This includes Interstate 75 between mile markers 131 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 8399 4082 8408 4107 8388 4083 8388
TIME...MOT...LOC 1910Z 218DEG 28KT 4085 8399
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jun 6, 4:00 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Northern Indiana
400 PM EDT Mon Jun 6 2022
OHZ016-025-062045-
Allen OH-Putnam OH-
400 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of south central Putnam
and western Allen Counties through 445 PM EDT...
At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spencerville In Allen County, or 7 miles north of St. Marys, moving
northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Spencerville around 410 PM EDT.
Other locations in the path of this storm include Elida and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4085 8405 4069 8423 4068 8435 4069 8440
4075 8440 4092 8426
TIME...MOT...LOC 1959Z 227DEG 28KT 4065 8442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jun 6, 4:20 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Northern Indiana
420 PM EDT Mon Jun 6 2022
OHZ015-016-024-025-062100-
Allen OH-Putnam OH-Van Wert OH-Paulding OH-
420 PM EDT Mon Jun 6 2022
...A strong thunderstorm will impact portions of southwestern Putnam,
southeastern Paulding, eastern Van Wert and northwestern Allen
Counties through 500 PM EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Delphos, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Delphos, Columbus Grove, Kalida, Ottoville, Middle Point, Fort
Jennings, Dupont, Cloverdale, Venedocia, Wetzel, Vaughnsville,
Rushmore, Mandale and Rimer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4074 8443 4081 8457 4099 8441 4104 8438
4108 8435 4112 8433 4092 8403
TIME...MOT...LOC 2020Z 227DEG 27KT 4083 8443
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILISpecial weather statement, Jun 6, 4:26 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Northern Indiana
426 PM EDT Mon Jun 6 2022
OHZ005-016-025-062130-
Henry OH-Allen OH-Putnam OH-
426 PM EDT Mon Jun 6 2022
...Strong thunderstorms will impact portions of Putnam, southeastern
Henry and northeastern Allen Counties through 530 PM EDT...
At 425 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weston to near Kalida. Movement was
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ottawa, Bluffton, Columbus Grove, Leipsic, Deshler, Kalida, Pandora,
Glandorf, Hamler, Dupont, West Leipsic, Gilboa, Cloverdale, Belmore,
Miller City, Prentiss, Kieferville and Gallup.
This includes Interstate 75 between mile markers 139 and 141.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4084 8388 4103 8433 4134 8388
TIME...MOT...LOC 2025Z 294DEG 12KT 4129 8385 4100 8423
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MARSILILocal storm report, Jun 6, 4:52 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 W BEAVERDAM 40.83N 84.01W
06/06/2022 ALLEN OH PUBLIC
LARGE TREE DOWN NEAR INTERSECTION OF LINCOLN
HIGHWAY AND THAYER ROAD. TIME ESTIMATED FROM
RADAR.
&&
NDMLocal storm report, Jun 6, 4:58 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 PM EDT MON JUN 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HEAVY RAIN DESHLER 41.21N 83.90W
06/06/2022 M1.56 INCH HENRY OH MESONET
35 MINUTE RAINFALL.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:11 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| Jun 6, 4:00 PM EDT | Special Weather Statement | IWX | Allen | 45 min |
| Jun 6, 4:20 PM EDT | Special Weather Statement | IWX | Putnam | 40 min |
| Jun 6, 4:26 PM EDT | Special Weather Statement | IWX | Putnam | 64 min |
| Jun 6, 4:45 PM EDT | Areal Flood Advisory | IWX | Allen, Henry, Paulding, Putnam, Van Wert | 4 hr |
| Jun 6, 6:17 PM EDT | Special Weather Statement | IWX | Putnam | 58 min |
| Jun 6, 6:51 PM EDT | Special Weather Statement | IWX | Putnam | 39 min |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.